| Catalog Number |
CDF10015230 |
| Medical Device Problem Codes |
Stretched (1601); Physical Resistance/Sticking (4012)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
11/01/2017
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, ethnicity, and medical history were not provided.Physical manufacturer name: codman and shurtleff inc., dba depuy synthes products, inc.((b)(4)).Initial reporter information such as the name, phone and email address are not available / unknown.The device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.A review of manufacturing documentation associated with this lot (c39900) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.This is one of 3 products involved with the reported complaint.The associated manufacturer report numbers are: 3008114965-2019-00861, 3008114965-2019-00862, and 3008114965-2019-00863.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
Event or Problem Description
The healthcare professional reported that during the coil embolization procedure targeting the internal carotid artery posterior communicating aneurysm, the physician used the echelon¿ 10 microcatheter (medtronic) to reach the target and successfully implanted four coils.On the fifth coil, the physician reported that the 1.5 mm x 2 cm deltapaq 10 cerecyte coil (cdf10015230 / c39900) could not be advanced through the microcatheter.The physician exchanged the coil and the microcatheter with another echelon¿ 10 and encountered the same issue.The replacement coil could not be advanced through the microcatheter.The same issue occurred three times.The procedure was completed using another device and different coil (unknown brand).There was no report of any patient injury or adverse event.The reported issue did not cause any procedural delay.The complaint product was new and was stored per labeling instructions.The procedure was conducted in accordance with the instruction for use (ifu) with constant flush maintained at all time.There was no visible defect or damage noted on the product prior to the event.
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report that the product was received by the product analysis lab on 2/19/2019.The return product is pending evaluation.A supplemental 3500a report will be submitted once the product investigation has been completed.This is one of 3 products involved with the reported complaint.The associated manufacturer report numbers are: 3008114965-2019-00861, 3008114965-2019-00862, and 3008114965-2019-00863.
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report the investigational finding of the returned device.[conclusion]: the healthcare professional reported that during the coil embolization procedure targeting the internal carotid artery posterior communicating aneurysm, the physician used the echelon¿ 10 microcatheter (medtronic) to reach the target and successfully implanted four coils.On the fifth coil, the physician reported that the 1.5 mm x 2 cm deltapaq 10 cerecyte coil (cdf10015230 / c39900) could not be advanced through the microcatheter.The physician exchanged the coil and the microcatheter with another echelon¿ 10 and encountered the same issue.The replacement coil could not be advanced through the microcatheter.The same issue occurred three times.The procedure was completed using another device and different coil (unknown brand).There was no report of any patient injury or adverse event.The reported issue did not cause any procedural delay.The complaint product was new and was stored per labeling instructions.The procedure was conducted in accordance with the instruction for use (ifu) with constant flush maintained at all time.There was no visible defect or damage noted on the product prior to the event.The device was returned for evaluation.The investigational finding is documented below.Investigation summary: the non-sterile deltapaq 10 cerecyte coil was received contained in a pouch.The returned device underwent visual inspection.The hub, the device positioning unit (dpu), the resheathing tool were observed to be in normal, good conditions.The coil introducer was zipped and without any damage.The embolic coil was received inside the introducer.The device underwent microscopic inspection.The v-notch was found in good condition.The resistance heating (rh) and the articulation join were inspected through the microscope through the introducer.The rh was not heated, and the articulation joint was in good condition.Through the introducer, the embolic coil was observed to be in stretched condition.A lab sample microcatheter was flushed using a lab sample syringe then the returned 1.5 mm x 2 cm deltapaq 10 cerecyte coil was introduced into the microcatheter.The coil advanced to the distal microcatheter tip without any difficulty.The reported issue that the 1.5 mm x 2 cm deltapaq 10 cerecyte coil could not be advanced through the microcatheter was not confirmed through functional analysis; even with the embolic coil observed to be in stretched condition, it was able to advance through the lab sample microcatheter.The stretched condition observed on the embolic coil may have contributed to the reported issue as during the procedure it was used with a different microcatheter.There may have been excessive force applied which resulted in the coil becoming stretched.Though this cannot be conclusively be determined.A review of manufacturing documentation associated with this lot (c39900) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no non-conformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.The instruction for use (ifu) provides proper handling instructions for the device to prevent such issue as stretch from occurring.The originally reported issue in the complaint reported that the 1.5 mm x 2 cm deltapaq 10 cerecyte coil could not be advanced through the echelon¿ 10 microcatheter (medtronic) could not be duplicated through functional evaluation of the returned device; however, the embolic coil was observed to be in stretched condition.In this condition, the coil was able to advance without any issue through the distal tip of the lab sample microcatheter.Based on the device history record review, there is no indication that the event is related to the device manufacturing process.The exact cause of the reported issue could not be conclusively determined; however, it is possible that circumstances of the procedure and the device interaction and manipulation may have contributed to the event that occurred during the procedure.In addition, devices undergo 100% inspection at final assembly for the condition of the embolic coil.Thus, it is not likely that the 1.5 mm x 2 cm deltapaq 10 cerecyte coil left the manufacturing facility with the embolic coil in a stretched condition.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective/preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.This is one of 3 products involved with the reported complaint.The associated manufacturer report numbers are: 3008114965-2019-00861, 3008114965-2019-00862, and 3008114965-2019-00863.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.